• Select Your Topic Then Scroll Down
    Alcohol Bupe Benzos
    Cocaine Heroin Opioids
    RCs Stimulants Misc
    Harm Reduction All Topics Gabapentinoids
    Tired of your habit? Struggling to cope?
    Want to regain control or get sober?
    Visit our Recovery Support Forums
  • Bluelight HOT THREADS
  • Let's Welcome Our NEW MEMBERS!

Opioids Pain in the right lower abdomen from Codeine

Melfice

Greenlighter
Joined
Sep 5, 2017
Messages
7
Hi friends,

I've been taking codeine now for some time both for pain in my arms, but also because I am very addicted to it and can't quit easily.

About 5 months ago, I started feeling some pain, kind of a light burning, in my right lower abdomen, mostly when I go to sleep at night, and I am sure this is from codeine. I've been taking probably too much of it, however, the pain seems to get a bit worse when I am out of codeine, for example for 2 days without taking it for whatever reasons, the pain increases. When I take a lot of codeine, the pain disappears, but I think this is just the pain killing effect of codeine itself. What could codeine be doing to me? Could it be damaging my liver? Does this often happen with people taking codeine? I am taking dihydro-codeine. The pain is not much, it's just a discomforting burning, very light, it doesnt actually is pain, but again just a burning sensation.

Does anyone understand what might be happening?

Thanks in advance.
 

Melfice

Greenlighter
Joined
Sep 5, 2017
Messages
7
How much are you taking and is it pure dihydrocodeine or DHC with apap?

The appendix is located in the right lower abdomen, does it hurt if you press on it/release the pressure ?
Yes I am taking pure DHC. I'm sorry I forgot to say. It depends but usually a lot. Around 300mg a day, sometimes less. It doesn't hurt when I press it nope! It only hurts when I take less codeine, and mostly when I go to bed. Almost never during the day.

I ha been out of codeine for 2 days till today when I received more, and being out of it it started hurting more, so I can't reach a conclusion of whether the codeine is causing this, or if the lack of codeine was causing it. I think it's more likely that codeine causes it and by being out of it I feel the pain of what's happening..
 

kleinerkiffer

Bluelight Crew
Joined
Dec 9, 2012
Messages
5,719
Location
Germany
If you only dose once a day in the morning the pain you experience when going to bed could be early signs of withdrawal. Is the pain worse when you wake up ?
Lack of codeine would make sense as the pain could be a withdrawal symptom.

But if you only feel pain in the right abdomen and no other withdrawal symptoms you might want to go to a doctor, as the codeine could mask the pain induced by a chronic appendicitis (unlikely but imo worth checking out)

Edit:
How often do you go to the toilet? Opioids like DHC are notorious for causing constipation, so maybe the DHC is masking the pain induced by constipation and when it wears off at night you start to feel the pain ?
 

keeping

Bluelight Crew
Joined
Mar 13, 2014
Messages
4,715
Location
parts unknown
over-use of painkillers can actually increase pain, sounds like your experiencing paradoxical side-effects]
you may want to look into subutex and/or taper your dosage down༼ ༎ຶ ෴ ༎ຶ༽
 

StratMan172

Bluelighter
Joined
Jul 20, 2006
Messages
584
Location
Bay Area
Hi friends,

I've been taking codeine now for some time both for pain in my arms, but also because I am very addicted to it and can't quit easily.

About 5 months ago, I started feeling some pain, kind of a light burning, in my right lower abdomen, mostly when I go to sleep at night, and I am sure this is from codeine. I've been taking probably too much of it, however, the pain seems to get a bit worse when I am out of codeine, for example for 2 days without taking it for whatever reasons, the pain increases. When I take a lot of codeine, the pain disappears, but I think this is just the pain killing effect of codeine itself. What could codeine be doing to me? Could it be damaging my liver? Does this often happen with people taking codeine? I am taking dihydro-codeine. The pain is not much, it's just a discomforting burning, very light, it doesnt actually is pain, but again just a burning sensation.

Does anyone understand what might be happening?

Thanks in advance.
Codeine is a natural alkaloid found in the Opium Poppy (Papaver Somniferum) it is probably also the most prescribed behind Morphine. (Thebaine is used for production of Oxycontin and other Opioids) In my experience with Codeine many years ago (30/300 mg aka Tylenol #3) it tended to cause a lot of unpleasant gastrointestinal effects, mainly stomach pains besides the usual narcotic constipation. Some prefer Vicodin (Hydrocodone) , it does seem to be easier on side effects for me. my doses were generally 390/3900 mg Codeine Phosphate. Vicodin got its name from the Roman Numeral VI and Codeine combined which is why vicodin is generally 5/325 and codeine is usually given in 30 mg tablets. i would take upwards of 300 mg of hydrocodone via CWE with little to no side effects after my tolerance had built up. Opiates, although etremely dependent physically and psychologically tend not to cause long term damage (the tylenol is more to worry about, acute toxicity is the main concern with Opioids) it slows down the gastrointestinal tract which i always attributed to the side effect of sometimes extreme stomach discomfort
 
Top